MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 705.44
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that the ophthalmic forceps could not be clamped normally.The surgery was completed after replacing the forceps with another one.The patient returned to the ward smoothly after completing the operation.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that there are no additional complaints associated with it.The investigation is concluded based on the sample evaluation outlined below.The sample is received with inner blister, outer blister and cover foil showing the lot information.The sample shows no macroscopic signs of damage.The sample shows no signs of surgery residues and is returned in a opened status.The sample was visually inspected with the aid of a photomicroscope with various magnifications.The sample was functionally tested.It was noticed that the forceps was not able to fully close, it gets stuck in a opened position.As the blister was opened by the customer, he handled the product.The point in time when the malfunction occurred, can no longer be determined.The customers complaint is confirmed.It cannot be determined how or where the damage to the sample occurred; therefore a root cause for the customers reported event could not be determined.The exact root cause for the customers reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER REVOLUTION DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19010458
Report Number3003398873-2024-00030
Device Sequence Number7980999
Product Code HNR
UDI-Device Identifier07612717064263
UDI-Public07612717064263
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number705.44
Device Lot Number15PPHF
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer06/04/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown